Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Nov 14, 2020, 3:23 AM CST for 8 counties in Texas; 5 counties in New Mexico. It took effect at Nov 14, 2020, 1:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 14, 2020, 3:23 AM CST (09:23 UTC)
- In effect from
- Nov 14, 2020, 1:00 PM CST
- Expired
- Nov 14, 2020, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Culberson County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 153 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 1:14 PM CST | NON-TSTM WND GST 58 | 1 Nnw Capitan, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193
WWUS84 KMAF 140923
RFWMAF
URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
323 AM CST Sat Nov 14 2020
...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY
EVENING FOR SOUTHEAST NEW MEXICO, THE GUADALUPE MOUNTAINS,
EASTERN CULBERSON COUNTY, REEVES COUNTY, AND THE WESTERN AND
NORTHWESTERN PERMIAN BASIN FOR RELATIVE HUMIDITY OF 15 PERCENT OR
LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER...
.Above normal temperatures will combine with gusty westerly to
southwesterly downslope winds and cured fuels to result in
critical fire weather conditions this afternoon through early
evening.
NMZ116>119-TXZ270-271-273-150100-
/O.UPG.KMAF.FW.A.0015.201114T1900Z-201115T0100Z/
/O.NEW.KMAF.FW.W.0016.201114T1900Z-201115T0100Z/
Sacramento Foothills and Guadalupe Mountains-Chavez Plains-
Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Eastern Culberson County-
323 AM CST Sat Nov 14 2020 /223 AM MST Sat Nov 14 2020/
...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ THIS
AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR SOUTHEAST NEW
MEXICO, THE GUADALUPE MOUNTAINS, AND EASTERN CULBERSON COUNTY FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH
OR MORE, AND HIGH FIRE DANGER...
* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains,
Chavez Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000
Feet, Guadalupe and Delaware Mountains, and Eastern Culberson
County.
* TIMING...This afternoon and early evening.
* WINDS...West 25 to 35 mph with gusts up to 50 mph in the plains. West
35 to 50 mph with gusts up to 65 mph in the mountains.
* RELATIVE HUMIDITY...As low as 10 percent.
* RFTI...3 to 6 or near critical to critical.
* IMPACTS...Any fires that develop will likely spread rapidly.
Outdoor burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.
&&
$$
TXZ045-046-050-059-060-067-274-150100-
/O.NEW.KMAF.FW.W.0016.201114T1900Z-201115T0100Z/
Gaines-Dawson-Andrews-Loving-Winkler-Ward-Reeves County Plains-
323 AM CST Sat Nov 14 2020
...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING FOR REEVES COUNTY AND THE WESTERN AND
NORTHWESTERN PERMIAN BASIN FOR RELATIVE HUMIDITY OF 15 PERCENT OR
LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER...
* AFFECTED AREA...Gaines, Dawson, Andrews, Loving, Winkler, Ward
and Reeves County Plains.
* TIMING...This afternoon and early evening.
* WINDS...West 20 to 35 mph with gusts up to 50 mph.
* RELATIVE HUMIDITY...As low as 11 percent.
* RFTI...3 to 5 or near critical to critical.
* IMPACTS...Any fires that develop will likely spread rapidly.
Outdoor burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.
&&
$$1 follow-up statement
709 WWUS84 KMAF 142019 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 219 PM CST Sat Nov 14 2020 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING FOR SOUTHEAST NEW MEXICO, THE GUADALUPE MOUNTAINS, EASTERN CULBERSON COUNTY, REEVES COUNTY, AND THE WESTERN AND NORTHWESTERN PERMIAN BASIN FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER... .Above normal temperatures will combine with gusty westerly to southwesterly downslope winds and cured fuels to result in critical fire weather conditions this afternoon through early evening. NMZ116>119-TXZ045-046-050-059-060-067-270-271-273-274-150100- /O.CON.KMAF.FW.W.0016.000000T0000Z-201115T0100Z/ Sacramento Foothills and Guadalupe Mountains-Chavez Plains- Eddy Plains-Lea-Gaines-Dawson-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Reeves County Plains- 219 PM CST Sat Nov 14 2020 /119 PM MST Sat Nov 14 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR SOUTHEAST NEW MEXICO, THE GUADALUPE MOUNTAINS, AND EASTERN CULBERSON COUNTY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER... * AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, Chavez Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, and Eastern Culberson County. * TIMING...Through early evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph in the plains. West 35 to 50 mph with gusts up to 70 mph in the mountains. * RELATIVE HUMIDITY...As low as 10 percent. * RFTI...3 to 6 or near critical to critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 3:09 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 14, 3:09 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
309 AM CST Sat Nov 14 2020
.DISCUSSION...
Axis of upper trough moving across Mexico will merge with a stronger
trough swinging across the Rockies to produce windy conditions for
the area today. As the trough moves east weak ridging will build
across the Western US early next week before a West Coast trough mid
to late week displaces the ridge eastward.
Looking at a high wind event for the mountains today as the trough
moves across. Have upgraded the High Wind Watch for the Guadalupe
and Delaware Mountains today to a warning. Also based on 700 mb wind
of up to 45kts and 850mb wind of 30kts across SE NM, the Upper Trans
Pecos, and the Northwest Permian Basin have added a Wind Advisory
for those areas.
As of 08z low clouds cover the Permian Basin and parts of the Lower
Trans Pecos... these will erode from west to east as drier air
pushes in. After yesterdays cool and cloudy conditions today will
be a big change as sunny skies and a warm west wind drives
temperatures back into the mid 70s to mid 80s. This evening a weak
frontal boundary will sag into the region as a surface ridge builds
south knocking temps Sunday back to near normal. The wind will
return to the south by late Sunday resulting in above normal temps
in the 70s again for Monday. The rest of the week will remain warm
with above normal temperatures. The next front is not expected
until next Saturday night.
&&
.FIRE WEATHER...
Gusty, westerly winds are expected today across Southeast New Mexico
and West Texas. These west winds will result in above normal
temperatures and will contribute to further drying of the fuels.
Minimum relative humidity values of 15 percent or less will be
widespread across the area. Winds of 20 mph or more will also be
widespread across the area with the highest wind speeds generally
along and west of the Upper Trans Pecos as well as in northern Lea
County. RFTI values of 3 to 6 will be present today across Southeast
New Mexico and Culberson County eastward to Reeves County and the
western and northwestern Permian Basin. ERC values across these
areas will generally be 50 to 89 percent. This allowed for an
issuance of a Red Flag Warning across the above mentioned area for
this afternoon. Conditions improve on Sunday with lower wind speeds
and cooler temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 82 38 65 42 / 0 0 0 0
Carlsbad 80 36 67 34 / 0 0 0 0
Dryden 89 49 72 44 / 0 0 0 0
Fort Stockton 83 43 69 43 / 0 0 0 0
Guadalupe Pass 69 40 64 46 / 0 0 0 0
Hobbs 78 34 65 36 / 0 0 0 0
Marfa 74 30 69 31 / 0 0 0 0
Midland Intl Airport 82 37 67 40 / 0 0 0 0
Odessa 83 37 67 39 / 0 0 0 0
Wink 84 35 69 36 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 6 PM MST this evening for
Chavez Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
Wind Advisory from 8 AM this morning to 5 PM MST this afternoon
for Central Lea County-Eddy County Plains-Northern Lea
County-Southern Lea County.
High Wind Warning from 8 AM this morning to 5 PM MST this
afternoon for Guadalupe Mountains of Eddy County.
TX...Red Flag Warning from 1 PM CST /noon MST/ this afternoon to 7 PM
CST /6 PM MST/ this evening for Andrews-Dawson-Eastern
Culberson County-Gaines-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Reeves County
Plains-Ward-Winkler.
Wind Advisory from 9 AM this morning to 6 PM CST this evening
for Andrews-Dawson-Eastern Culberson County-Gaines-Loving-
Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Warning from 8 AM this morning to 5 PM MST this
afternoon for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
80/72Hazardous weather outlook, Nov 13, 1:56 PM CST, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 156 PM CST Fri Nov 13 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-142000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 156 PM CST Fri Nov 13 2020 /1256 PM MST Fri Nov 13 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds are possible in the Guadalupe Mountains Saturday morning through Saturday afternoon. Near critical and critical weather conditions are possible across the Guadalupe Mountains, Southeast New Mexico Plains, and eastern Culberson county Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:13 AM CST | High Wind Warning | MAF | Culberson | 15 hr |
| Nov 14, 3:13 AM CST | Wind Advisory | MAF | Andrews, Borden, Culberson, Dawson, Ector, Gaines and 7 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2020Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.